Tennessee, 2015Strong Wind in Tennessee, December 13, 2015
December 13, 2015 · NWS MEG · 3 events in 3 counties and zones
Strong southerly winds occurred across the Mid-South ahead a cold front on December 13, 2015. A tight pressure gradient produced wind gusts over 40 mph across much of the region.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $21,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong southerly winds occurred across the Mid-South ahead a cold front on December 13, 2015. A tight pressure gradient produced wind gusts over 40 mph across much of the region. A few trees and large limbs were knocked down.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Dec 13, 2:53 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Dec 13, 2:53 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
253 PM CST SUN DEC 13 2015
.DISCUSSION...
A COLD FRONT CURRENTLY STRETCHES FROM NEAR SPRINGFIELD MISSOURI TO
MONROE LOUISIANA. AN AREA OF HEAVY RAIN IS ACCOMPANYING THE
FRONT. THE RAIN SHOULD PUSH INTO EASTERN ARKANSAS OVER THE NEXT
1-3 HOURS. THE AREA OF RAIN WILL THEN CONTINUE TO PUSH EAST
DURING THE EVENING AND OVERNIGHT HOURS.
STRONG SOUTHERLY WINDS ARE OCCURING OUT AHEAD OF THE RAIN. MANY
LOCATIONS ARE SUSTAINED BETWEEN 20-30 MPH...GUSTS HAVE BEEN AS
HIGH AS 44 MPH. WILL EXTEND THE WIND ADVISORY AS THE STRONG WINDS
WILL CONTINUE WELL INTO THE EVENING HOURS.
THE FRONT WILL PUSH EAST OF THE TENNESSEE RIVER BY SUNRISE ON
MONDAY. HOWEVER...CLOUDS AND POSSIBLY A FEW LIGHT SHOWERS MAY
LINGER ACROSS A GOOD PORTION OF THE CWA DUE TO WRAP AROUND FROM
THE UPPER LOW THAT WILL BE TRACKING ACROSS MISSOURI NORTHEASTWARD TO
THE GREAT LAKES. LOCATIONS THAT REMAIN UNDERNEATH THE CLOUDS WILL
LIKELY SEE HIGHS IN THE UPPER 50S TO LOWER 60S WHILE LOCATIONS
THAT SEE CLEARING SKIES WILL SEE HIGHS IN THE MID 60S.
PACIFIC HIGH PRESSURE WILL BUILD OVER THE REGION MONDAY NIGHT INTO
TUESDAY KEEPING TEMPERATURES ABOVE NORMAL FOR THIS TIME OF YEAR.
ANOTHER COLD FRONT WILL MOVE INTO THE MIDSOUTH TUESDAY NIGHT
THROUGH WEDNESDAY NIGHT BRINGING CHANCES FOR RAIN BACK TO THE
MIDSOUTH.
COLD CANADIAN HIGH PRESSURE WILL THEN SETTLE OVER THE MIDSOUTH
FOR THE END OF THE WEEK INTO NEXT WEEKEND. MUCH COLDER
TEMPERATURES WILL OCCUR WITH HIGHS RANGING FROM THE LOWER 40S TO
THE LOWER 50S. LOWS WILL BE BACK IN THE UPPER 20S TO LOWER 30S.
KRM
&&
.AVIATION...
18Z TAFS
MAINLY VFR AT KMKL/KTUP THIS AFTERNOON WITH CONDS IMPROVING TO VFR
AT KMEM OVER THE NEXT COUPLE OF HOURS. KJBR SHOULD REMAIN MVFR
WITH OCNL LIGHT RAIN. GUSTY SE SURFACE WINDS OF 15-25 KTS WITH
HIGHER GUSTS IN ADVANCE OF APPROACHING COLD FRONT. RAIN WILL PUSH
INTO THE AREA WITH THE FRONT THIS EVENING WITH CONDS BECOMING MVFR
AND OCNL IFR IN HEAVY RAIN AT TIMES. POST FRONTAL LIGHT RAIN WILL
CONTINUE FOR A FEW HOURS AFTER THE FRONT PASSES THROUGH. MVFR CIGS
WILL HANG ON THROUGH THE END OF THE PERIOD AT KMEM...KMKL AND
KJBR BUT KTUP SHOULD SCATTERED OUT MONDAY MORNING. WINDS WILL
DIMINISH SOMEWHAT AFTER THE FRONT PUSHES THROUGH BUT WILL BECOME
GUSTY AGAIN MONDAY MORNING FROM THE SOUTHWEST.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR COAHOMA-DESOTO-
TUNICA.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-
PANOLA-PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-
TISHOMINGO-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR DYER-LAKE-
LAUDERDALE-OBION-SHELBY-TIPTON.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-MADISON-MCNAIRY-WEAKLEY.
&&Hazardous weather outlook, Dec 13, 2:58 PM CST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
258 PM CST SUN DEC 13 2015
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-141200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
258 PM CST SUN DEC 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE MIDSOUTH THIS EVENING.
SUSTAINED SOUTH WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 40
MPH ARE EXPECTED. WINDS WILL DIMINISH AS A COLD FRONT PASSES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
KRM
Strong Wind, Shelby
- When
- December 13, 4:00 PM CST to 7:00 PM CST
- Where
- Shelby forecast zone
- Measured
- 39 kt (45 mph) measured gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 35.184, -89.896 (the zone’s center; the record gives no point)
Strong winds damaged the railroad gate at the A.W. Willis Bridge in Downtown Memphis.
Strong Wind, Gibson
- When
- December 13, 5:00 PM CST to 8:00 PM CST
- Where
- Gibson forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 35.997, -88.933 (the zone’s center; the record gives no point)
Strong winds knocked a large oak tree down on a truck at the intersection of Highway 152 and Highway 186.
Strong Wind, Henry
- When
- December 13, 9:00 PM CST to 11:00 PM CST
- Where
- Henry forecast zone
- Measured
- 37 kt (43 mph) measured gust
- Property damage
- $5,000
- Reported by
- COOP Observer
- Coordinates
- 36.332, -88.301 (the zone’s center; the record gives no point)
Strong winds knocked down several limbs and a few trees near Paris.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Missouri, December 13 to 14, 20151 death · 19 events
- Flooding in Iowa, December 13 to 25, 2015$1.8 million · 31 events
- Flooding in Arkansas, December 13 to 14, 2015$100,000 · 5 events
- Strong Wind in Illinois, December 13, 2015$60,000 · 15 events
- Strong Wind in Kentucky, December 13 to 14, 20151 injured · $26,000 · 22 events
- Damaging Winds and Strong Wind in Mississippi, December 13, 2015$64,000 · 50 kt wind · 9 events
- Heavy Snow in Idaho, December 13 to 14, 2015$40,000 · 9 events
- Strong Wind in Tennessee, December 13 to 14, 2015$32,000 · 7 events
- Damaging Winds and Strong Wind in Louisiana, December 13, 2015$38,000 · 55 kt wind · 3 events
- Heavy Rain in Wisconsin, December 13 to 14, 2015$25,000 · 10 events
- Flooding in Iowa, December 13 to 17, 2015$25,000 · 6 events
- Strong Wind in Missouri, December 13, 2015$23,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 609286, 609943, 609287.